MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Lethargy (2560)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2019, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded a suspected discrepant ph, pco2, and hc03 on a (b)(6) male patient that was presented lethargic.There was no additional patient information available at the time of this report.Return product is not available for investigation.(b)(6).At this time there is no reason to suspect a malfunction exists.The customer stated that ph, pco2, and hc03 results are unexpected.However, the ph result of 7.228 mmhg appeared to be the discrepant result and potentially related to sample handling although not confirmed at this time.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 05/07/2019.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Ad (product complaint level 2 and level 3 investigation procedure).No deficiency has been determined for g3+ lot d18274b.

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8435832
Report Number2245578-2019-00063
Device Sequence Number2052044
Product Code CHL
UDI-Device Identifier10054749002280
UDI-Public10054749002280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number03P78-50
Device Lot NumberD18274B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR